advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Canal Fulton, Ohio, USA:

I understand that one of the rare side effects of the flu shot is Guillain-Barré syndrome. Since individuals with type 1 diabetes are more at risk for other autoimmune diseases, can I assume that my child will have more of a risk of this side effect with the flu shot?

Answer:

There is no evidence of which I am aware of any different side effect profile with or without diabetes when getting flu shots. The autoimmune disorders more likely with type 1 diabetes are Hashimoto's thyroiditis, Addison's, celiac, and/or pernicious anemia, not Guillain-Barré.

SB

DTQ-20090826095847
Original posting 28 Aug 2009
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.